Alert archive / Tennessee / Tornado Warnings in 1996
Tornado Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 7, 1996, 4:04 PM CST for Franklin County, Tennessee. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 1996, 4:04 PM CST (22:04 UTC)
- Expired
- Nov 7, 1996, 4:45 PM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 4:17 PM CST | Tornado F1 | Decherd, TN | |
| Nov 7, 4:22 PM CST | Tornado F1 | Oak Grove, TN | |
| Nov 7, 4:24 PM CST | Tornado F1 | Alto, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 072206 RRA TORBNA TNC051-072245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 404 PM CST THU NOV 7 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY DOPPLER RADAR INDICATED A DEVELOPING TORNADO MOVING NORTHEAST AT 35 MPH. THIS TORNADO WILL MOVE NORTH OF WINCHESTER TO NEAR TIMMS FORD RESERVIOR AND ESTILL SPRINGS BY 430 PM. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS COUNTY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF ST|URDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 7, 9:14 AM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Nov 7, 9:14 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CST THU NOV 7 1996 COLD FRONT EXTENDED ALONG THE MISSISSIPPI RIVER AT 14Z MAKING SLOW EASTWARD PROGRESS AS WAVE OF LOW PRESSURE MOVES SLOWLY NORTHWARD ALONG THE FRONT. H5 S/W ACROSS THE SRN PLAINS THIS MORNING WILL DIVE INTO BASE OF THE TROUGH AND SHOULD HELP TO ACCELERATE THE FRONT EASTWARD DURING THE AFTERNOON AND EVENING. EXTRAPOLATION OF LINE OF CONVECTION ON 88D WOULD PUT IT NEAR BNA AROUND 11 AM. THUS GOING FORECAST LUKS ON TRACK ALTHOUGH TEMPS MAY REACH THE MID 70S (LOWER 70S PLATEAU) BEFORE LINE OF TSRA MOVES IN. MORNING BNA RAOB SHOWS LITTLE IN THE WAY OF INSTABILITY. HOWEVER...DRY AIR ALOFT AND STRONG LOW LEVEL WINDS INDICATE THE THREAT OF DAMAGING WINDS BEING MIXED DOWN TO THE SFC AS HAS BEEN THE CASE TO OUR WEST THIS MORNING. FFG RUNNING FROM 1.5 TO 2 INCHES IN ONE HOUR WITH 2 TO 2.5 INCHES FOR THREE HOURS...SO WILL HAVE TO KEEP A CLOSE EYE ON TRAINING CELLS TODAY. CBD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Nov 7, 11:21 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 39 min |
| Nov 7, 11:23 AM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 52 min |
| Nov 7, 11:32 AM CST | Severe Thunderstorm Warning | OHX | Houston | 28 min |
| Nov 7, 12:06 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Nov 7, 12:09 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 51 min |
| Nov 7, 12:25 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 50 min |
| Nov 7, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Nov 7, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 54 min |
| Nov 7, 2:34 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith | 41 min |
| Nov 7, 2:43 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson | 47 min |
| Nov 7, 3:52 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 53 min |
| Nov 7, 3:57 PM CST | Tornado Warning | OHX | Lincoln | 33 min |
| Nov 7, 4:15 PM CST | Tornado Warning | OHX | Coffee, Grundy | 45 min |
Nearby
Tornado Warnings in Tennessee, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.